Testosterone in women and weight gain

Common Questions and Answers about Testosterone in women and weight gain

androgel

1081864 tn?1257519948 and always tired, in pain (body aches, acne a lot!!!!!!!!!!!!!!! and more body and facial hair, weight gain which didnt change even with taking levothyroxine!, also headaches, swollen lymphnodes everywhere, had big painful swelling over right knee that i sometimes could walk or almost not, comes in flares, sometimes both legs, no energy, etc.) need any advise! thanks so much.
Avatar f tn It can be very easy to blame the weight gain on the hysterectomy but hysterectomies do not cause weight gain by themselves and thats a very true fact! If u have heard that they do well thats just a myth!! Look it up and do your research! Dont let the fear of gaining weight stop you from having a surgery that could change your way of life tremendously or it could even save your life!! Most women are very happy they had their hysterectomies.
Avatar f tn Higher doses of estrogen in birth control pills is known to cause weight gain in women due to fluid retention. Get your estrogen levels checked. For weight loss, apart from diet control, indulge in physical exercise daily for which you can even join a gym. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor.
Avatar n tn Most doctors have just left it alone with followup U/S but I have had thinning hair and pain in the ovary, and now pain in my back on that side. I have also had irregular periods that is always treated with birth control. Any hope? It is frustrating to live with these annoying symptoms. My elevated testosterone level seems weird, maybe I have a third ovary and not a cyst?
583580 tn?1231136383 Also whenever I started and stoppe and started and stopped working out, I would also gain a few lbs that first week or two. BUT... with consistency and perseverance I'm starting to LOSE weight now. I lost 4 lbs just last week (haven't seen the scale move in quite some time!). I hope that helps!
Avatar f tn But, I was very heavy growing up and carried a lot of Psychological baggage from those days. I lost a ton of weight in college and kept it off for years and years.....and once I hit Perimenopause, the weight battle started again and it was a battle. I was not prepared for another battle after my hysterectomy. I have had to chose to look at this as a "Non-battle" if you will... only because if I start thinking negatively about it all the time, I am doomed.
Avatar m tn Her Doctor could test her hormones and see if the testosterone level is in the normal female range. Weight gain, loss of energy and sex drive all sound like abnormally low testosterone levels. I'm reading between the lines but if you are concerned about the penis she probably is too. Some TS people simply can't afford the full procedure so I think you might want to look at insurance that covers it or setting up a savings plan.
Avatar f tn I'm a 25 year old female. For a while now I've been getting bad lab results. The only pertinent medical history I have is high platelets. About 6 months ago my liver enzymes were high but are normal now. The last 3 months my testosterone has been running consistently in the 400's. I've had no prior history of hormone imbalances, PCOS, etc. No increase in growth of body or facial hair. My IgG and IgA have been low for approximately 3 months consistently.
Avatar f tn The warning signs of PCOS are irregular or absent period, excessive facial or body hair, weight gain, trouble losing weight, and bad acne. You can have your testosterone levels drawn to see if you have PCOS. If you think you might, go to your gyno and ask about being tested. Best of luck!
Avatar f tn Side affects over the last 8 years have included unexplained weight gain, loss of libido, ED and some hair loss in his eyebrows. He was immediately put on Dostinex, beginning with .5mg/twice per week and gradually worked up to 2mg/twice per week. After 6 week on the medicine, his Prolactin was down to 145, so the Dostinex is working! His ED is nearly gone. Because his Testosterone was still low (originally it was 92) and after 6 weeks on Dostinex, it was up to 125...
Avatar f tn I’m never one to complain, but the fatigue and weight gain is getting out of control and the symptoms seem to keep getting worse. This all began right before April when they switched my birth control to a generic brand. Once I began noticing symptoms I told my doctor and he switched me back to the brand I was on before. This seems like the problem is something other than a birth control problem. I have gained almost 30 pounds since my birth control was switched to the generic brand.
Avatar f tn Long term pain management with opiates cause sexual dysfunction of 50% of all patients, both men and women. It causes testosterone deficiencies in both men and women, which is called hypogonadism. Docs are supposed to monitor testosterone levels, but seldom do because the topic just doesn't come up in the Doctors office. It's not just men that need to worry either, in fact it's of critical importance to women. Check it out, there's a lot more to read: pain-topics.
Avatar f tn A problem is, testosterone varies a whole lot in both men and women, by the day, hour, week, etc. and even more in women than men, so the only true way to know if you had abnormally low levels would have been to test you a lot, not just twice. You did have the same levels twice, so it might be a problem. A question would be, how's your sexual desire? How's your stamina? How's your ability to build muscle? How's your energy levels?
Avatar f tn Can exercise increase testosterone or DHEA in women? I combine strength training and cardio, which has been very helpful in moderating my hyperthyroid symptoms.
Avatar f tn I have gained about 20 lbs since IC diagnosis, probably because I came down with chronic migraines at the same time and a lot of my meds can cause weight gain. But what I wanted to ask was how are your hormone levels- I had these checked due to other symptoms and I had no testosterone in my body (female, 32 at the time) and Leo progesterone. I can remember my urologist commenting that low hormone levels was not uncommon in IC. I lost 12 lbs the first month I took progesterone& testosterone.
Avatar m tn Hi, I have low testosterone level (400 ng/dl) and I have been struggling to gain muscle. Recently I was down with viral fever and lost almost 10 kgs of "muscle". I literally lost most of the weight from the upper body. Now I am trying to gain weight. Someone adviced me to takeup meal supplement like mass gainer which will provide high carb and protein to bulk up in couple of months and after that I can stop using it. I go to gym everyday.
Avatar f tn Yaz helps some women because it is not based on testosterone like some pills are. It may help clear acne, but in the UK (where I am) this is an unlicenced indication and Diane35 (called Dianette over here) is the only birth control pill licenced as an acne treatment. Both Yaz and Diane35 will make your periods lighter, more regular and less painful. The feelings which make the days before your period unpleasant (premenstrual syndrome) usually diappear.
Avatar f tn blood sugar came back normal. The doctor put me on some testosterone pills (for women) - it seem to help a little but I still didn't feel great. I went back to doctor & ask to have an ultrasound on my thyroid (thyroid problems run in my family) just rule out 100% that it wasn't my thyroid.
1208452 tn?1266336929 i have recently at 23-25 im 25 now,have gotten abnormal growth in mt neck and chin of course black hairs,like the blonde ones turned black,even more weird is that its in a perfectly straight line across my neck,prodomanitly on the right. I,ve lost a bunch of weight recently not the right way but the lifes taking over stress way,if i balance outmyhormones or change my diet and exercise can they go away?do you think its somthing i am doing to myself.
Avatar n tn t changed as I have had gastric sleeve and am limited to my intake of food. I had been maintaining my weight for the last 2 1/2-3 years. Now having the 20lbs show up so quickly and unexpectedly is leaving me discouraged. The Dr. put me on estrogen patches and has even upped the dose, but I still feel horrible and not right, not like myself. Has anyone experienced anything similar? I know moods and sex drive are common.... but weight gain was something that has me baffled.
317787 tn?1473358451 It sounds like your sister could be dealing with 2 separate issues... let's deal with the thyroid first. First off, her Free T4 is very low in the range, indicating that her thyroid is not producing adequate thyroid hormones. Rule of thumb is for Free T4 to be about mid range; your sister's Free T4 is only at 13% of its range, so it's quite understandable why she has symptoms of being hypo...
Avatar n tn there should be no reason for hormones, I dont believe the weight gain from hysterectomy should in theory affect you. Many women tend to gain weight post menopause. I would advise you to ask about HRT to your doctor but Im guessing he will say no need.perhaps low estrogen if anything at all/ best wishes,,,when is your surgery ?